Is the nurse a second victim after making an infusion-related error?

0
Safety IV catheter

The article concludes with strategies to help nurses cope with the aftermath of making an infusion therapy-related medication error” Treiber and Jones (2018).

Abstract:

Infusion therapy-related adverse events can result in distress and professional suffering for the nurse involved with the event, with long-lasting consequences. This article discusses the second victim syndrome and its impacts on nurses. Original research on 168 recent nursing graduates and their experiences with second victim syndrome after making an infusion-related error is also presented. The article concludes with strategies to help nurses cope with the aftermath of making an infusion therapy-related medication error.



Reference:

Treiber, L.A. and Jones, J.H. (2018) Making an Infusion Error: The Second Victims of Infusion Therapy-Related Medication Errors. Journal of Infusion Nursing. 41(3), p.156–163.

doi: 10.1097/NAN.0000000000000273

Share.

Comments are closed.